Guest lorbug Posted August 21, 2008 Share Posted August 21, 2008 (edited) Hi. My grey, Tabora, was recently diagnosed with an auto immune disease. She was prescribed a high dose of prednisone to suppress her over active immune system. Due to all of the antibiotics she had been on previous to rule out any infectious disease, plus the prednisone, she began vomiting a lot and then began vomiting blood. Her prednisone was reduced dramatically and this helped with the (bloody) vomit but her auto immune symptoms returned. The doctor, an excellent one, bumped her back up to half the dose of the pred she was on previously and also put her on mycophenolate (Cellcept), which is another immune suppressive drug. She seems to be doing well on this combo...she has only been on this a couple of days though...so I am a bit concerned the stomach irritations will return. Has anyone had experience with their grey taking prednisone? Did you encounter any GI bleeding? Was this curtailed when the dose was reduced? Oh, i forgot to mention she is also on carafate and pepcid...both to help and soothe her GI tract. Any experiences greatly appreciated. Thanks Lorri Edited August 21, 2008 by lorbug Quote Link to comment Share on other sites More sharing options...
Join the conversation
You can post now and register later. If you have an account, sign in now to post with your account.